# SDR 96ZZZX2433

- Difficulty date: February 14, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2018P
- Make and model: Piper PA-23
- Aircraft serial: 23590
- System (JASC): 2140 · Heating System
- Part: Fuel Strainer
- Part number: 460755
- Condition: Leaking
- Location: Heater
- Component: 481666
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

HEATER FUEL STRAINER CRACKED/CORRODED.  WHEN FUEL VALVE TO HEATER WAS OPENED, FUEL POURED OUT INTO NOSE CONE SECTION.  VERY SEVERE LEAK.  PILOT IMMEDIATELY SMELLED FUEL AND SHUT VALVE OFF.  HAD HE NOT, THERE COULD HAVE BEEN A FIRE AND/OR EXPLOSION.  APPEARED CLAMPING NUT HAD BEEN OVERTORQUED.  ALSO, FUEL STRAINER APPEARED NOT TO HAVE BEEN REMOVED AND CLEANED RECENTLY.  SEVERE CORROSION.  SKINNER PURIFIER FUEL SCREEN.
